# SDR CA091030001

- Difficulty date: October 29, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Cessna U206F
- Aircraft time: 10,750 hours
- Engine: Cont IO550F
- Propeller: Hartzl PHCC3YF1
- System (JASC): 2421 · AC Generator-Alternator
- Part: Bolt
- Condition: Loose
- Location: Alternator
- Part time: 91 hours
- Component: Alternator
- Component part number: DOFF10300JR
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ALTERNATOR WAS RETURNED DUE TO FAILURE TO CHARGE BATTERY AND HAD BEEN O/H.  UPON INSP THE THROUGH BOLTS WERE FOUND LOOSE. THE STATOR HAD BECOME LOOSE BETWEEN THE HSG AND HAD BEEN SPUN BY THE ROTOR, BREAKING THE STATOR WIRES. A PLACARD ON ALTERNATORS STATING THAT THE THROUGH BOLTS SHOULD BE RETORQUED AT 10 HOURS OF OPERATION AND EVERY 100 HRS AFTERWARD. THIS PLACARD GAVE A TORQUE VALUE OF 30-35 IN. LBS. WHICH IS THE TORQUE FOR THE 10-24 BOLTS USED IN OLDER HSGS. THIS ALTERNATOR HAD THE NEWER STYLE 1/4"-20 BOLTS, WHICH HAVE A PLACARD THAT GIVES A TORQUE VALUE OF 75-85 IN. LBS. IF CUSTOMER HAD RETORQUED AT THE LWR VALUE INDICATED IT WOULD HAVE CAUSED THE FAILURE OF THE ALTERNATOR. AN EXCHANGE ALTERNATOR WAS SENT TO THE CUSTOMER.
